Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 235, NWS Atlanta, GA

December 26, 2015Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 26, 2015, 7:08 AM EST for Cherokee County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 7:08 AM EST (12:08 UTC)
Expired
Dec 27, 2015, 7:08 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 19.53 ft at Dec 25, 2015, 7:00 AM EST.

actionminormoderate10152012/2612/2712/28
Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WGUS42 KFFC 261208
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 AM EST SAT DEC 26 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Etowah River near East Canton affecting Cherokee County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.



&&

GAC057-270208-
/O.NEW.KFFC.FL.W.0235.151226T1208Z-000000T0000Z/
/ECTG1.1.ER.151226T1139Z.151226T1145Z.000000T0000Z.UU/
708 AM EST SAT DEC 26 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Etowah River near East Canton.
* From this morning until further notice.
* At 645 AM Saturday the stage was 17.0 feet...and 
  rising.
* Flood stage is 17.0 feet.
* At 17.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the river generally east of Canton. This
  includes the grassy lot behind a pump station off Riverstone 
  Parkway and near the Interstate 575 bridge.

  

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$
2 follow-up statements
290 
WGUS82 KFFC 261354
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 AM EST SAT DEC 26 2015

...The Flood Warning continues for the following rivers in Georgia...
  Etowah River near East Canton affecting Cherokee County 


GAC057-270354-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.151226T1139Z.151226T1330Z.000000T0000Z.UU/
854 AM EST SAT DEC 26 2015

The Flood Warning continues for
  The Etowah River near East Canton.
* Until further notice.
* At 8 AM Saturday the stage was 17.2 feet...and steady.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 17 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the river generally east of Canton. This
  includes the grassy lot behind a pump station off Riverstone 
  Parkway and near the Interstate 575 bridge.


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$
093 
WGUS82 KFFC 261937
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST SAT DEC 26 2015

...The Flood Warning is cancelled for the following creeks or rivers in 
Georgia...
 
  Holly Creek near Chatsworth affecting Murray County

  Etowah River near East Canton affecting Cherokee County

  Whitewater Creek near Starrs Mill affecting Fayette County

  South River near Snapping Shoals affecting Butts...Henry and 
  Newton Counties

 
GAC213-262036-
/O.CAN.KFFC.FL.W.0230.000000T0000Z-151226T1936Z/
/HOLG1.1.ER.151225T2158Z.151226T0545Z.151226T1803Z.UU/
236 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  The Holly Creek near Chatsworth.
* This takes affect immediately.
* At 200 PM Saturday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.

&&

LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
      3472 8486 3479 8477             

$$

GAC113-262036-
/O.CAN.KFFC.FL.W.0171.000000T0000Z-151226T1936Z/
/SMFG1.2.ER.151224T1550Z.151224T2345Z.151226T1800Z.UU/
236 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  The Whitewater Creek near Starrs Mill.
* This takes affect immediately.
* At 200 PM Saturday the stage was 9.5 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.

&&

LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450


$$

GAC057-262036-
/O.CAN.KFFC.FL.W.0235.000000T0000Z-151226T1936Z/
/ECTG1.1.ER.151226T1139Z.151226T1515Z.151226T1812Z.UU/
236 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  The Etowah River near East Canton.
* This takes affect immediately.
* At 130 PM Saturday the stage was 16.9 feet...and falling.
* Flood stage is 17 feet.
* The river will continue to fall.

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$

GAC035-151-217-262036-
/O.CAN.KFFC.FL.W.0203.000000T0000Z-151226T1936Z/
/SPGG1.1.ER.151224T2115Z.151226T0130Z.151226T1733Z.UU/
236 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  The South River near Snapping Shoals.
* This takes affect immediately.
* At 130 PM Saturday the stage was 11.7 feet...and falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.

&&

LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
      3339 8393 3346 8398             

$$

16

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:36 AM EST, 32 minutes earlier.

Area forecast discussion, Dec 26, 6:36 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 AM EST SAT DEC 26 2015

.UPDATE...
UPDATED FOR THE 12Z AVIATION DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 302 AM EST SAT DEC 26 2015/

SHORT TERM /TODAY THROUGH SUNDAY/...
LATEST GUIDANCE INDICATES A LULL IN THE RAIN FOR THE SHORT TERM.
ALTHOUGH THE MAIN LIFTING MECHANISM HAS SHIFTED NORTH AND WEST OF
THE CWA...WILL MAINTAIN POPS THROUGHOUT THE SHORT TERM WITH THE
HIGHEST POPS ACROSS NORTH GA AS ABUNDANT LOW LEVEL MOISTURE WILL
REMAIN OVER THE CWA AND SURFACE HEATING MAY BE ENOUGH TO INITIATE
CONVECTION. THE THREAT OF HEAVY RAIN APPEARS TO BE SUBSIDING FOR
THE WATCH AREA. THE EXCEPTION FOR EARLY THIS MORNING WILL BE
EXTREME NORTHWEST GA AS TSTORMS OVER NORTH AL WILL MOVE ACROSS THE
EXTREME NORTHWEST GA COUNTIES. HOWEVER THESE SHOULD BE OUT OF THE
AREA BY 12Z WHICH IS WHEN THE FLOOD WATCH EXPIRES. WILL THEREFORE
ALLOW THE FLOOD WATCH TO EXPIRE.

A LITTLE MORE SUNSHINE ON SUNDAY COULD ALLOW FOR A LITTLE MORE
CONVECTION AND HAVE GONE SLIGHTLY HIGHER POPS ON SUNDAY THAN
TODAY.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH SUNDAY AND
GUIDANCE LOOKS LIKE IT MAY HAVE A HANDLE ON THIS.

17

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE NEXT SYSTEM STILL AIMING AT THE BEGINNING OF THE
WEEK...ALTHOUGH THERE ARE TIMING DIFFERENCES IN THE MODELS WITH
THE GFS BEING THE FASTEST. HAVE MAINTAINED LIKELY/CATEGORICAL POPS
ACROSS MAINLY NORTH GA MONDAY/MONDAY NIGHT. THERE SHOULD BE A
BRIEF BREAK IN THE RAIN...THEN THE NEXT KICKER WAVE WILL BRING
ANOTHER ROUND OF RAIN BY MID WEEK. THIS IS SHAPING UP TO BE THE
WAVE THAT WILL BRING MORE SEASONABLE TEMPS BACK TO THE CWA BY THE
END OF THE LONG TERM.

17

CLIMATE...

RECORDS FOR 12-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1964     30 1980     61 1987      9 1983
                1928
   KATL      72 1987     26 1935     61 1987      5 1983
   KMCN      77 1987     33 1902     61 1987      9 1983
                1982                    1964
   KCSG      80 1987     33 1983     64 1987     10 1983

RECORDS FOR 12-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1971     33 1917     56 1982     11 1935
   KATL      71 1982     27 1892     58 1982     12 1925
                1889
   KMCN      78 1987     35 1902     61 1987     17 1902
   KCSG      75 2008     43 1948     61 1987     23 1985
                1982

RECORDS FOR 12-28

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010
                                        1954        1977

&&

.AVIATION...
12Z UPDATE...
MOSTLY VFR CIGS WITH MCN THE ONLY SITE WITH MVFR CIG. WITH INITIAL
LIFTING THIS MORNING...SHOULD SEE SCT-BKN MVFR CIGS...BUT ALL
AREAS SHOULD BE VFR BY 18Z. EXPECT CIGS TO DROP RAPIDLY TONIGHT TO
IFR...AND TO LIFR LATE TONIGHT. JUST A FEW SHOWERS/TSTORMS
EXPECTED...MAINLY THIS AFTERNOON AND MAINLY NORTH OF THE TAF SITES
TODAY AND TONIGHT. WINDS WILL BE LIGHT AND SOUTHEAST THROUGH THE
FORECAST.

//ATL CONFIDENCE...12Z UPDATE...
LOW TO MEDIUM ON CIGS THIS MORNING.
MEDIUM ON CIGS THIS AFTERNOON AND TONIGHT.
HIGH ON ALL REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  62  72  64 /  20  20  30  50
ATLANTA         74  64  73  64 /  20  20  30  60
BLAIRSVILLE     69  58  69  57 /  40  30  40  70
CARTERSVILLE    74  62  73  64 /  30  20  40  60
COLUMBUS        77  63  76  66 /  20  20  20  50
GAINESVILLE     70  61  71  62 /  30  30  40  60
MACON           79  63  75  63 /  10  10  20  30
ROME            73  63  73  65 /  60  30  40  70
PEACHTREE CITY  75  62  73  64 /  20  20  20  50
VIDALIA         81  64  80  65 /  10  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Dec 26, 6:42 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EST SAT DEC 26 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
642 AM EST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ALTHOUGH THE HEAVY RAIN HAS ENDED ACROSS NORTH AND CENTRAL
GEORGIA. RUNOFF FROM THE HEAVY RAINS OVER THE PAST SEVERAL DAYS
WILL CONTINUE TO PRODUCE WIDESPREAD RIVER AND CREEK
FLOODING...SOME LOCATIONS SEEING MODERATE TO MAJOR FLOODING.
PEOPLE IN FLOOD PRONE AREAS SHOULD MONITOR THE LATEST RIVER STAGES
AND FORECASTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY WITH
THE BEST CHANCES COMING MONDAY INTO MONDAY NIGHT...AND THEN AGAIN
WEDNESDAY INTO THURSDAY. SOME OF THE STORMS PRODUCE PRODUCE HEAVY
RAIN MONDAY AND ALSO ON WEDNESDAY WHICH COULD CAUSE ADDITIONAL
FLOODING ON RIVERS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:30 PM ESTAreal Flood WarningFFCCatoosa, Dade, Walker12 hr
Dec 25, 8:31 PM ESTRiver Flood WarningFFCChattooga39 hr
Dec 25, 8:43 PM ESTAreal Flood WarningFFCMurray, Whitfield12 hr
Dec 25, 8:57 PM ESTAreal Flood WarningFFCChattooga12 hr
Dec 25, 9:04 PM ESTAreal Flood WarningFFCFannin, Gilmer12 hr
Dec 25, 9:22 PM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 40 more15 hr
Dec 25, 10:32 PM ESTAreal Flood WarningFFCFloyd, Gordon6 hr
Dec 26, 6:22 AM ESTRiver Flood WarningFFCButts, Jasper24 hr
Dec 26, 7:35 AM ESTRiver Flood WarningFFCFloyd7 days

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.